# SDR CA010129017

- Difficulty date: December 19, 2000
- Submitted: February 1, 2001
- Operation: Air carrier
- Make and model: Fokker F.28 MK 1000
- Aircraft time: 41,525 hours, 39,549 cycles
- Engine: Rroyce SPEY55515
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Condition: Damaged
- Location: Nr 2 Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) FLT 8613IN CRUISE AAT 28,000 FEET FROM MONCTON (YQM) TO TORONTO (YYZ), CAREW EXPERIENCED SUDDEN SHORT VIBRATIONS. ENGINE PARAMETERS WERE NORMAL, HOWEVER, VIBRATIONS BECAME WORSE, ACCOMPANIED BY 2 BIG BANGS. CREW THEN NOTED NR 2 ENGINE TGT HAD EXC EEDED 540C,& NOW PEGGED AT 640C. SEVERE ENGINE DAMAGE DRILL CARRIED OUT,&EMERG DECLARED. A/C INITI ATED DESCENT FROM 28,000 FEET, & LANDED IN YYZ ON ONE ENGINE, WITH NO FURTHER EVENTS. A/C CAME TO STOP ON THE TAXI-WAY,&AFTER INSP & CLEARANCE BY FIRE RESCUE, TAXIED TO GATE FOR DEPLANING OF PASSENGERS.MAINT INVEST. REVEALED MAJOR DAMAGE TO NR 2 ENGINE VISIBLE LP1 & LP2 TURBINE BLADES & STATORS, AS WELL AS TO EXHAUST CASE & STRUT. CONTAINMENT NOTED.
